Alert archive / Michigan / Frost Advisories in 2015

Frost Advisory 3, NWS Gaylord, MI

May 31, 20156 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 31, 2015, 2:04 PM EDT for 6 counties in Michigan. It took effect at Jun 1, 2015, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 31, 2015, 2:04 PM EDT (18:04 UTC)
In effect from
Jun 1, 2015, 12:00 AM EDT
Expired
Jun 1, 2015, 5:59 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Benzie County, MI, Grand Traverse County, MI, Iosco County, MI, Manistee County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 47 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WWUS73 KAPX 311804
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
204 PM EDT SUN MAY 31 2015

MIZ016>019-021>024-027>029-032>034-010215-
/O.UPG.KAPX.FZ.A.0001.150601T0400Z-150601T1200Z/
/O.NEW.KAPX.FZ.W.0005.150601T0400Z-150601T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE
204 PM EDT SUN MAY 31 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE 28 TO 34
  DEGREE RANGE OVER MUCH OF THE AREA TONIGHT. AREAS OF FROST ARE
  EXPECTED. THERE WILL BE SOME INCREASED HIGH LEVEL CLOUDS BY
  DAYBREAK...WHICH MAY HELP KEEP TEMPERATURES UP A BIT MORE...BUT
  THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

* TEMPERATURE OUTLOOK...FROST IS LIKELY TO OCCUR IN THE SAME AREAS
  MONDAY NIGHT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY OVER A MAJORITY OF THE AREA. THESE CONDITIONS WILL
KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MIZ030-035-010215-
/O.UPG.KAPX.FZ.A.0001.150601T0400Z-150601T1200Z/
/O.NEW.KAPX.FR.Y.0003.150601T0400Z-150601T1200Z/
ALCONA-OGEMAW-
INCLUDING THE CITIES OF...HARRISVILLE...WEST BRANCH
204 PM EDT SUN MAY 31 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE 33 TO 36
  DEGREE RANGE OVER MUCH OF THE AREA TONIGHT. AREAS OF FROST ARE
  LIKELY. THERE WILL BE SOME INCREASED HIGH LEVEL CLOUDS
  TONIGHT...WHICH MAY HELP KEEP TEMPERATURES UP A BIT MORE...BUT
  THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

* TEMPERATURE OUTLOOK...FROST IS LIKELY TO OCCUR IN THE SAME AREAS
  MONDAY NIGHT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD MAJORITY
OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

MIZ008-015-025-026-031-036-010215-
/O.NEW.KAPX.FR.Y.0003.150601T0400Z-150601T1200Z/
CHIPPEWA-MACKINAC-BENZIE-GRAND TRAVERSE-MANISTEE-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
FRANKFORT...TRAVERSE CITY...MANISTEE...TAWAS CITY
204 PM EDT SUN MAY 31 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. 

* TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE 33 TO 36
  DEGREE RANGE OVER MUCH OF THE AREA TONIGHT. AREAS OF FROST ARE
  LIKELY. THERE WILL BE SOME INCREASED HIGH LEVEL CLOUDS BY
  DAYBREAK...WHICH MAY HELP KEEP TEMPERATURES UP A BIT MORE...BUT
  THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

* TEMPERATURE OUTLOOK...FROST IS LIKELY TO OCCUR IN THE SAME AREAS
  MONDAY NIGHT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD MAJORITY
OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

SMD
3 follow-up statements
292 
WWUS73 KAPX 010240
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EDT SUN MAY 31 2015


MIZ016>019-021>024-027>029-032>034-011200-
/O.CON.KAPX.FZ.W.0005.150601T0400Z-150601T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE
1040 PM EDT SUN MAY 31 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE 28 TO 34
  DEGREE RANGE OVER MUCH OF THE AREA TONIGHT. AREAS OF FROST ARE
  EXPECTED. THERE WILL BE SOME HIGH LEVEL CLOUD COVER THAT WILL
  DRIFT THROUGH OVERNIGHT...WHICH MAY HELP KEEP TEMPERATURES UP A
  BIT MORE. BUT THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE
  VEGETATION.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

* TEMPERATURE OUTLOOK...FROST IS LIKELY TO OCCUR IN THE SAME 
  AREAS MONDAY NIGHT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY OVER A MAJORITY OF THE AREA. THESE CONDITIONS WILL
KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MIZ008-015-025-026-030-031-035-036-011200-
/O.CON.KAPX.FR.Y.0003.150601T0400Z-150601T1200Z/
CHIPPEWA-MACKINAC-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-OGEMAW-
IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
FRANKFORT...TRAVERSE CITY...HARRISVILLE...MANISTEE...
WEST BRANCH...TAWAS CITY
1040 PM EDT SUN MAY 31 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE 33 TO 36
  DEGREE RANGE OVER MUCH OF THE AREA TONIGHT. AREAS OF FROST ARE
  LIKELY. THERE WILL BE SOME HIGH LEVEL CLOUD COVER THAT DRIFTS
  THROUGH THE REGION OVERNIGHT...WHICH MAY HELP KEEP TEMPERATURES
  UP A BIT MORE. BUT THE BEST COURSE OF ACTION IS TO PROTECT
  SENSITIVE VEGETATION.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

* TEMPERATURE OUTLOOK...FROST IS LIKELY TO OCCUR IN THE SAME 
  AREAS MONDAY NIGHT AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD
MAJORITY OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$
691 
WWUS73 KAPX 010738
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
338 AM EDT MON JUN 1 2015


MIZ016>019-021>024-027>029-032>034-011800-
/O.NEW.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/
/O.CON.KAPX.FZ.W.0005.000000T0000Z-150601T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE
338 AM EDT MON JUN 1 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. 

* TEMPERATURE TODAY...READINGS WILL DROP AROUND FREEZING DURING
  THE PRE-DAWN HOURS THIS MORNING. FROST WILL BE COMMON.

* TEMPERATURE TONIGHT...READINGS WILL DROP TO THE 31 TO 35 DEGREE
  RANGE AGAIN LATE TONIGHT. AREAS OF FROST WILL AGAIN RESULT.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY OVER A MAJORITY OF THE AREA. THESE CONDITIONS WILL
KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ030-031-011800-
/O.NEW.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/
/O.CON.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/
ALCONA-MANISTEE-
INCLUDING THE CITIES OF...HARRISVILLE...MANISTEE
338 AM EDT MON JUN 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. 

* TEMPERATURE TODAY...READINGS WILL DROP TO NEAR OR SLIGHTLY ABOVE
  FREEZING EARLY THIS MORNING...WITH AREAS OF FROST FORMING. 

* TEMPERATURE TONIGHT...READINGS WILL DROP TO THE 31 TO 35 DEGREE
  RANGE AGAIN LATE TONIGHT.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD
MAJORITY OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

MIZ008-015-025-026-035-036-011200-
/O.CON.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/
CHIPPEWA-MACKINAC-BENZIE-GRAND TRAVERSE-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
FRANKFORT...TRAVERSE CITY...WEST BRANCH...TAWAS CITY
338 AM EDT MON JUN 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...READINGS WILL DROP TO NEAR OR SLIGHTLY ABOVE
  FREEZING EARLY THIS MORNING. AREAS OF FROST WILL RESULT.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD
MAJORITY OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

JZ
401 
WWUS73 KAPX 010959
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
559 AM EDT MON JUN 1 2015


MIZ016>019-021>024-027>029-032>034-011800-
/O.CAN.KAPX.FZ.W.0005.000000T0000Z-150601T1200Z/
/O.CON.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE
559 AM EDT MON JUN 1 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...
...FREEZE WARNING FOR EARLY THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE
WARNING. 

* TEMPERATURE...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE
  AGAIN LATE TONIGHT. AREAS OF FROST WILL RESULT.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ030-031-011800-
/O.CAN.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/
/O.CON.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/
ALCONA-MANISTEE-
INCLUDING THE CITIES OF...HARRISVILLE...MANISTEE
559 AM EDT MON JUN 1 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...
...FROST ADVISORY FOR EARLY THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY. 

* TEMPERATURE...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE
  AGAIN LATE TONIGHT. AREAS OF FROST WILL RESULT.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD
MAJORITY OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ008-015-025-026-035-036-011100-
/O.CAN.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/
CHIPPEWA-MACKINAC-BENZIE-GRAND TRAVERSE-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
FRANKFORT...TRAVERSE CITY...WEST BRANCH...TAWAS CITY
559 AM EDT MON JUN 1 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY FOR EARLY THIS MORNING.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 31, 10:20 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 31, 10:20 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1020 AM EDT SUN MAY 31 2015

.UPDATE...
ISSUED AT 1012 AM EDT SUN MAY 31 2015

NOT A WHOLE LOT TO UPDATE THIS MORNING. SFC HIGH PRESSURE DRIFTS
INTO QUEBEC WHILE LOW PRESSURE/TROUGHING REMAINS STRETCHED OUT
ACROSS THE EAST COAST. THIS LEAVES US IN A NE AND FAIRLY TIGHT
GRADIENT. THIS GRADIENT LOOKS TO HANG AROUND A LITTLE BIT LONGER
THAN PREVIOUSLY THOUGHT. INCREASED GUSTS FOR THE MORNING...AND
EXTENDED MORE GUSTINESS THROUGH THE ENTIRE DAY.

ALSO...MADE SOME SMALL ADJUSTMENTS TO THE SKY COVER. BULK OF THE
HIGH LEVEL CLOUD WILL THIN OUT THROUGH THE DAY ACROSS THE SE
CWA. EARLY DAYBREAK EXPLOSION OF SHALLOW CU WILL MIX OUT RATHER
QUICKLY BASED ON 12Z APX SOUNDING. THUS...SKIES LIKELY TO BECOME
RATHER SUNNY ALL AREAS THROUGH THE DAY. MAYBE SOME HIGH LEVEL
CLOUDS EXPANDING INTO EASTERN UPPER LATE IN THE DAY. THIS CLOUD
WILL BE THE POSSIBLE PROBLEM FOR REACHING FREEZING TEMPERATURES
TONIGHT...BUT MORE ON THAT AT THE 4 PM ISSUANCE. NEED TO LOOK AT
MUCH MORE. EARLY THOUGHT IS THAT THIS CLOUD WILL HANG TOUGH...NOT
DISSIPATE MUCH...PER WV IMAGERY WHICH SHOWS MINIMAL DARKENING IN
THE UPPER LEVELS...INDICATIVE OF A BIT MORE MOISTURE AND THE
ABILITY FOR THE HIGH CLOUDS TO REMAIN INTACT.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 314 AM EDT SUN MAY 31 2015

...SIGNIFICANT THREAT FOR FROST TONIGHT...

HIGH IMPACT WEATHER POTENTIAL...FROST INCREASINGLY LIKELY TONIGHT.

1030MB HIGH PRESSURE WAS JUST NORTH OF SUPERIOR...WHILE 1012MB LOW
PRESSURE WAS IN SOUTHERN INDIANA. CLOUD COVER ASSOCIATED WITH THE
LOW STILL COVERS MOST OF NORTHERN LOWER MI...THOUGH EASTERN UPPER
IS THINNING OUT SUBSTANTIALLY. RAIN IS FALLING OVER THE
THUMB/MBS/GRR...BUT COOL/DRY LOW LEVEL AIR ENTERING THE REGION
HAS ELIMINATED PRECIP HERE. THE PRESSURE GRADIENT IS RELATIVELY
TIGHT...WITH A N TO NE BREEZE ONGOING IN MOST LOCALES. CLOUD/TEMP
TRENDS ARE THE MAIN CONCERNS...ESPECIALLY FROST POTENTIAL TONIGHT.

TODAY...THE HIGH AND LOW WILL MOVE SLIDE OFF TO THE EAST...LEAVING
US WITH A STEADY ENE SUB-850MB WIND...BUT SLACKENING THE GRADIENT BY
THE TAIL END OF THE DAY. SHORTWAVES OVER THE SOUTHERN LAKES WILL
TEND TO MINOR OUT AS THEY ENTER CONFLUENT FLOW ALOFT. THIS WILL
ALLOW OUR PRESENT CLOUD COVER TO THIN OUT. A NORTHERN STREAM KICKER
WAVE WILL APPROACH NW SUPERIOR LATE IN THE DAY. THIS WAVE HAS SOME
MID/HIGH CLOUDS ASSOCIATED WITH IT OVER ND AND SOUTHERN MANITOBA.
SOME OF THIS COULD APPROACH NW SECTIONS OF THE FORECAST AREA TOWARD
EVENING. THERE WILL OTHERWISE BE A HEALTHY AMOUNT OF SUNSHINE FOR
THIS AFTERNOON. BUT A COOL AIRMASS (850MB TEMPS 0C NORTH TO 5C
SOUTH) WILL KEEP MAX TEMPS IN THE MID 50S TO AROUND 60F.

TONIGHT...SURFACE RIDGING HANGS BACK ACROSS SUPERIOR. EVEN AS THE
LOW MOVES EAST INTO THE MID-ATLANTIC STATES...THE PRESSURE GRADIENT
REMAINS NON-NEGLIGIBLE...IN PARTICULAR OVER LOWER MI. THE NORTHERN
STREAM SHORTWAVE ACTUALLY CLOSES OFF JUST NE OF SUPERIOR BY MORNING.
IT REMAINS QUITE MOISTURE-STARVED...BUT WILL RESULT IN SOME CIRRUS
OVER MUCH OF THE FORECAST AREA THRU THE NIGHT. THESE TWO FACTORS
WILL KEEP TONIGHT FROM BEING AN IDEAL RADIATIONAL COOLING NIGHT...
BUT WE SHOULD STILL DO PRETTY WELL. GUIDANCE MIN TEMPS RANGE MOSTLY
THRU THE 30S...WITH THE GFS NUMBERS COLDER (SPITTING OUT 28F AT
GRAYLING AND 25 AT PLN!). BLENDED GUIDANCE FAVORS A BROAD AREA OF 30-
32F OVER THE INTERIOR OF NORTHERN LOWER. GIVEN HOW DEEP INTO THE
SPRING GROWING SEASON WE ARE...WILL TAKE A FAIRLY AGGRESSIVE
APPROACH TO HEADLINES...POSTING A FREEZE WATCH IN MUCH OF NORTHERN
LOWER. FOR EASTERN UPPER...ONLY A SMALL PORTION OF WESTERN
CHIP/MACK COUNTIES SEEMS ESPECIALLY VULNERABLE. WILL NOT POST A
HEADLINE THERE FOR NOW.

&&

.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT)
ISSUED AT 314 AM EDT SUN MAY 31 2015

HIGH IMPACT WEATHER: FROST MONDAY NIGHT/TUESDAY MORNING.

FORECAST CHALLENGE: DETERMINING LOW TEMPERATURES TO DETERMINE THE
EXTENT OF THE FROST COVERAGE FOR MONDAY NIGHT/TUESDAY MORNING.

(6/1)MONDAY...AS THE 500 MB SHORTWAVE TROUGH DROPS INTO THE THE
REGION, THE 850 MB TEMPERATURES HOLD AROUND +5C. SO THE SFC
TEMPERATURES COULD BE MID 60S, WITH SOME LOCATIONS GETTING INTO THE
UPPER 60S. WITH THE WARM TEMPERATURES AND THE DRY AIR OVER THE
REGION, THE MIN RH FOR THE AFTERNOON WILL DROP INTO THE LOWER 20%
RANGE. WINDS WILL BE UP SOME, ESPECIALLY IN NE LOWER WITH THE GUST
APPROACHING 20 MPH. SO THIS COULD BE AN ELEVATED FIRE DANGER.
OVERNIGHT, THE WITH THE LOW DEWPOINTS OF THE DAY, AND CLEAR, CALM
CONDITIONS OVER THE REGION, AM EXPECTING THE RADIATIONAL COOLING
CAUSE THE TEMPERATURES TO FALL INTO THE LOWER 30S. THIS IS CLOSER TO
THE MAV NUMBERS OR EVEN A LITTLE LOWER. SO FROST WILL BE THE CONCERN
FOR THE FORECAST AREA, ESPECIALLY IN N LOWER.

(6/2)TUESDAY...AS THE 500 MB LOW MOVES OUT OF THE UPPER GREAT LAKES
AND INTO NEW ENGLAND, THE 850 MB TEMPERATURES RISE TO AROUND +9C.
WHICH GIVES US THE UPPER 60S TO LOWER 70S OVER THE FORECAST AREA.
WITH THE LOWER DEWPOINTS (MID TO UPPER 30S) THE MIN RH AGAIN FALLS
TO AROUND LOWER TO MID 20% RANGE. WINDS WON'T BE AS STRONG AS
MONDAY, BUT THERE IS A SMALL CHANCE FOR THE WINDS TO GUST TO 20 MPH
IF THE MIXING IS DEEP ENOUGH. OVERNIGHT, THE 850 MB TEMPERATURES
STAY AROUND 9C, SO THE SFC TEMPERATURE COULD RADIATE, IF FOLLOWING
THE INVERSION DOWN TO THE SFC, WOULD BE AROUND THE MID 40S.
ALTHOUGH, WITH THE CLEAR, CALM CONDITIONS, THE MID 30S ARE NOT OUT
OF THE QUESTION. HOWEVER, IT LOOKS LIKE THE TEMPERATURES STAY WARM
ENOUGH TO KEEP THE FROST OFF THE REGION.

&&

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 314 AM EDT SUN MAY 31 2015

EXTENDED (WEDNESDAY THROUGH SATURDAY)...HIGH PRESSURE REMAINS OVER
THE REGION THROUGH WEDNESDAY. SO THE WEATHER REMAIN DRY THROUGH THE
NIGHT ON WEDNESDAY SO FAR. MODELS ARE BACKING OFF ON THE
RAIN/THUNDER POTENTIAL FOR THURSDAY AS WELL WITH THE WARM FRONT NOT
NEARLY ORGANIZED AS ON YESTERDAY'S RUNS. THE MODELS ARE BEGINNING TO
TAKE THE COLD FRONT NORTH OF THE FORECAST AREA ON FRIDAY, AND LET IT
FIZZLE AS A WEAK STATIONARY FRONT. IF THIS IS THE CASE, THEN THE
WEATHER ON SATURDAY WILL BE DRIER THAN IS IN THE FORECAST AND
POSSIBLY PRODUCING A DECENT WEEKEND FOR OUTDOOR SUMMER ACTIVITIES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 646 AM EDT SUN MAY 31 2015

VFR.

HIGH PRESSURE NORTH OF LAKE SUPERIOR WILL CONTINUE TO FEED DRY AIR
INTO THE REGION. HIGH CLOUDS WILL THIN OUT AS THE DAY PROCEEDS.
SOME CIRRUS WILL RETURN LATE TONIGHT.

NE WINDS WILL GUST TO 20-25KT AT TIMES TODAY...THEN DIMINISH
TONIGHT.

&&

.MARINE...
ISSUED AT 314 AM EDT SUN MAY 31 2015

WINDS WILL CONTINUE TO VEER AROUND TO THE NORTHEAST
OVERNIGHT. WHILE WIND GUSTS WILL SLOWLY DECREASE ACROSS LAKE
MICHIGAN/SUPERIOR...INCREASING LONG FETCH LENGTH WILL RESULT IN
GUSTY WINDS TARGETING THE AREA AROUND SAGINAW BAY LATER TONIGHT
AND SUNDAY. SCA/S REMAIN FOR THIS AREA. GUSTY NORTHEAST WINDS
WILL CONTINUE ON SUNDAY...PERHAPS REQUIRING A NORTHWARD EXTENSION
OF THE LAKE HURON SCA. WILL BE LOOKING AT THIS OVER THE NEXT HOUR
OR TWO.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     MIZ016>019-021>024-027>030-032>035.

     BEACH HAZARDS STATEMENT UNTIL 7 PM EDT THIS EVENING FOR MIZ024-
     030-036-042.

LH...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LHZ348-349.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ344>346.

LS...NONE.
&&

UPDATE...SMD
NEAR TERM...JAZ
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...JAZ
MARINE...JAZ
Hazardous weather outlook, May 31, 4:09 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
409 AM EDT SUN MAY 31 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
409 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SWIM RISK IS IN PLACE TODAY ALONG THE LAKE HURON
COASTLINE...NEAR AND SOUTH OF ALPENA...DUE TO RIP CURRENTS.

FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF
NORTHERN MICHIGAN...IN PARTICULAR THE INTERIOR OF NORTHERN LOWER
MICHIGAN. SEE THE ONGOING FREEZE WATCH FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED FIRE DANGER IS EXPECTED ON BOTH MONDAY AND TUESDAY
AFTERNOONS...DUE TO LOW HUMIDITY LEVELS.

FROST REMAINS POSSIBLE ON MONDAY NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ/JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:25 AM EDTFreeze WatchAPXAlcona, Alpena, Antrim, Cheboygan, Crawford, Emmet and 9 more11 hr
May 31, 3:48 AM EDTBeach Hazards StatementAPXAlcona, Alpena, Arenac, Iosco15 hr
May 31, 2:04 PM EDTFreeze WarningAPXAlpena, Antrim, Cheboygan, Crawford, Emmet, Kalkaska and 7 more16 hr

Nearby

Frost Advisories in Michigan, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.